Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 35, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 27, 2005, 2:13 PM MDT for San Miguel County, New Mexico. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2005, 2:13 PM MDT (20:13 UTC)
- Expired
- May 27, 2005, 3:15 PM MDT
- In force
- 62 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County San Miguel County, NM
The radar
The Albuquerque radar (KABX), 140 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 272013
SVRABQ
NMC047-272115-
/O.NEW.KABQ.SV.W.0035.050527T2013Z-050527T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
213 PM MDT FRI MAY 27 2005
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 315 PM MDT
* AT 207 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TECOLOTE...OR ABOUT 13 MILES SOUTHWEST OF LAS VEGAS...AND MOVING
SOUTH AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES EAST OF RIBERA AROUND 220 PM MDT...
VILLANUEVA AROUND 255 PM MDT...
SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.
LAT...LON 3554 10526 3549 10547 3520 10545 3524 10529
3528 10515
$$1 follow-up statement
000
WWUS55 KABQ 272042
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
239 PM MDT FRI MAY 27 2005
NMC047-272115-
/O.CON.KABQ.SV.W.0035.000000T0000Z-050527T2115Z/
SAN MIGUEL-
239 PM MDT FRI MAY 27 2005
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL SAN
MIGUEL COUNTY UNTIL 315 PM MDT...
AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CHAPELLE...OR ABOUT 20 MILES SOUTH OF LAS VEGAS...MOVING
SOUTH AT 15 MPH.
THIS STORM PRODUCED QUARTER SIZE HAIL ABOUT 3 MILES SOUTHEAST OF
ROMEROVILLE AND PENNY SIZE HAIL IN ROMEROVILLE.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
4 MILES EAST OF VILLANUEVA AROUND 245 PM MDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
FRIDAY EVENING FOR NORTHEASTERN NEW MEXICO.
LAT...LON 3554 10527 3550 10547 3520 10546 3525 10529
3528 10504
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 10:15 AM MDT, 3 hours 58 minutes earlier.
Area forecast discussion, May 27, 10:15 AM MDT, 3 hours 58 minutes before
AFDABQ AAA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1015 AM MDT FRI MAY 27 2005 .UPDATE...UPDATED TO INCLUDE ISOLATED SHOWER AND THUNDERSTORM ACTIVITY LATE THIS MORNING WESTERN AREAS. SATELLITE LI/S SHOWING GROWING INSTABILITY ACROSS THIS AREA WITH GOOD INSOLATION FOR DESTABILIZATION AND SUFFICIENT LOW TO MID LEVEL MOISTURE. ALSO DECIDED TO KEEP 10 POPS ACROSS SOUTHERN PORTIONS OF ZONE 1. RAISED TEMPS SLIGHTLY IN NORTHEAST. WILL ALSO EXTEND FLOOD WARNING FOR TAOS COUNTY UNTIL 11 AM SATURDAY MORNING. .PREV DISCUSSION... CLOUDS PLAYED AN IMPORTANT ROLE IN REDUCING CONVECTION YESTERDAY... HOWEVER THE CWFA SHOULD EXPERIENCE AN UPTICK IN PCPN AS LOW CLOUDS ARE EXPECTED TO ERODE BY LATE MORNING/EARLY AFTERNOON AT THE LATEST. FOR THE MORNING HOURS...SHORT WAVE CLIPPING THE NE ZONES WILL EJECT THE AREA BY 18Z WHILE UPPER LOW OFF THE BAJA PENINSULA CONTINUES TO TRANSPORT MID/HIGH LEVEL MOISTURE/DISTURBANCES NORTHWARD ACROSS THE SOUTHWESTERN UNITED STATES. ATMOSPHERE WILL BE MORE PRONE FOR -TSRA DEVELOPMENT TODAY AS INCOMING SOLAR SHOULD IMPROVE OVER ERN NM WITH LOW LEVEL UPSLOPE FLOW. IN ADDITION...ANOTHER SHORT WAVE IN NW FLOW WILL TRAVERSE THROUGH THE NE CORNER OF THE STATE. SHORT TERM MODELS ARE SUGGESTING DECENT 300MB DIVERGENCE AND ASCENT WILL BE AVAILABLE TO OVERCOME MID/HIGH LEVEL CANOPY. PCPN CHANCES WILL INCREASE OVER THE SRN PART OF NM...INCLUDING THE SW MOUNTAINS AS SRN SYSTEM MOVES NORTH. WILL CONTINUE WITH ISOLD POPS FOR THE WEST WITH SCT COVERAGE DEVELOPING ALONG ERN SLOPES INTO THE HIGH PLAINS. THINKING THAT THE BEST THREAT WILL STRETCH FROM SOCORRO TO NEAR KCQC WHERE CAPES PUSH 1500J/KG. CONVECTION COULD CONVERGE INTO SOME SORT OF MCS AND TRACK E/SE THROUGH THE ERN PLAINS OF NM. MAX TEMPS SHOULD BE HIGHER OVER THE ERN HALF OF THE STATE AS STRATUS SHOULD ERODE QUICKER THAN THU. SEVERE WEATHER STILL A POSSIBILITY...MAINLY WITHIN AFOREMENTIONED BEST THREAT AREA. MAIN CONCERN WILL BE LARGE HAIL AND STRONG WINDS. GFS COMPLETELY DRY FOR THE WRN ZONES ON SAT AFTERNOON WHILE NAM IS SIGNIFICANTLY WETTER. ATTM...DO NOT SEE ANY REASON THAT CONVECTION WILL NOT DEVELOP...ESPECIALLY WITH SUFFICIENT MOISTURE/INSTABILITY PRESENT. WILL STICK WITH ISOLD POPS FOR NOW...BUT LATER SHIFT MAY NEED TO BEEF UP VALUES INTO THE SCAT CATEGORY. MEANWHILE...NAM IS SUGGESTING THAT THE EC/SE PLAINS WILL REMAIN DRY AS SOUTHWEST SFC FLOW DEVELOPS. GFS CONTINUES TO HOLD ON TO E/SE UPSLOPE FLOW. NONE THE LESS...NW FLOW WILL PERSIST OVER THE NE CORNER OF THE STATE... ALLOWING FOR SHORT WAVES TO INTERACT WITH POTENTIAL SFC FEATURES. WILL CONTINUE WITH SCAT COVERAGE IN THE ERN PLAINS AND LET MODELS CONVERGENCE ON A BETTER SOLUTION...ESPECIALLY FOR THE EC/SE ZONES. MODELS IN BETTER AGREEMENT FOR SUN AS A SURFACE COLD FRONT PUSHES SOUTHWARD ALONG FRONT RANGE OF ROCKIES. WEST SHOULD REMAIN ACTIVE WITH THE NE BEING HAMMERED WITH SFC BOUNDARY AS WELL AS AN UPPER LEVEL SHORT WAVE. GFS A BIT FASTER WITH PROGRESSION OF FRONT THRU THE ERN PLAINS SUN NIGHT. WILL KEEP INHERITED 30S ATTM...BUT WILL INCREASE NE CORNER INTO THE 40S. CONTINUED ACTIVE ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN FOR MON. CONCERNING TEMPERATURES... SIGNIFICANTLY LOWERED MAX VALUES BY AT LEAST TEN DEGREES AT MANY LOCATIONS EAST OF THE CENTRAL MOUNTAIN CHAIN FOR MON/TUE AS COLD AIR ENTRENCHES THE REGION. LONGER RANGE MODELS ALL OVER THE PLACE WITH RESPECT TO UPPER LEVEL FEATURES. GFSLR HAS CLOSED UPPER LOW TRAVERSING THE STATE ON TUES WHILE DGEX SUGGESTS A WEAKER TROUGH WILL AFFECT THE REGION. ATTM... WILL LEAVE INTEGRITY OF GRIDS ALONE FOR ANOTHER SET OF MODEL RUNS. APPEARS AN UPPER LEVEL RIDGE WILL BUILD IN THE WAKE OF THE TROUGH FOR THE LATTER HALF OF NEXT WEEK. DPORTER && .ABQ WATCHES/WARNINGS/ADVISORIES... FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM MDT FRIDAY FOR NMC045. FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM MDT SATURDAY FOR NMC055. FLOOD STATEMENT REMAINS IN EFFECT UNTIL 1100 AM MDT SATURDAY FOR NMC033-039-047-049-055. && 46/50
Hazardous weather outlook, May 27, 6:00 AM MDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI MAY 27 2005 NMZ001>021-026-281200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 551 AM MDT FRI MAY 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY WITHIN THE CENTRAL PORTIONS OF NEW MEXICO. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WIND GUSTS FROM THE WEST CENTRAL MOUNTAINS EASTWARD TO THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN THIS AFTERNOON AND EARLY EVENING. IN ADDITION...HIGH WATER FLOWS WILL CONTINUE WITHIN THE RIVERS AND STREAMS OVER NORTHERN NEW MEXICO. THE MAIN AREAS OF CONCERN INCLUDE THE ANIMAS AND LA PLATA RIVERS AND WELL AS PORTIONS OF THE CABRESTO CREEK AND RED RIVER...WHERE A FLOOD WARNING CONTINUES. SIGNIFICANT PRECIPITATION THIS WEEKEND COULD ALLOW WATERWAYS TO RISE ONCE AGAIN. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN ON SATURDAY. SEVERE STORMS ARE POSSIBLE ONCE AGAIN ON SUNDAY...BUT CONFINED TO THE FAR NORTHEAST PLAINS. SEVERE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS DURING THE AFTERNOON AND EARLY EVENING HOURS. IN ADDITION...HIGH WATER FLOWS WILL CONTINUE WITHIN THE RIVERS AND STREAMS OVER NORTHERN NEW MEXICO. SIGNIFICANT RAINFALL THIS WEEKEND COULD ALLOW WATERWAYS TO RISE ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR LOCATIONS WITHIN CENTRAL AND NORTHERN NEW MEXICO. TO REPORT SEVERE WEATHER OR FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE OR YOUR LOCAL LAW ENFORCEMENT OFFICIALS. VISIT HTTP://WWW.SRH.NOAA.GOV/ABQ FOR THE LATEST WARNINGS AND STATEMENTS OR STAY TUNED TO NOAA WEATHER RADIO. DPORTER
In the hours before
Special weather statement, May 27, 1:06 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 106 PM MDT FRI MAY 27 2005 NMZ004-271930- SANGRE DE CRISTO MOUNTAINS- ...STRONG THUNDERSTORMS MOVING OVER NORTHERN TAOS COUNTY... AT 105 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES SOUTHWEST OF COSTILLA. MOVEMENT WAS NORTHEAST AROUND 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE AMALIA AND COSTILLA. ANOTHER STRONG STORM WAS DETECTED BETWEEN TRES PIEDRAS AND CERRO...AND WAS MOVING EAST TO SOUTHEAST. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON HIGHWAY 522 AS STORMS MOVE THROUGH THE AREA. BRIEF HEAVY RAINS OF UP TO ONE HALF INCH MAY OCCUR WITH THESE STORMS.
Special weather statement, May 27, 1:14 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 114 PM MDT FRI MAY 27 2005 NMZ002-003-271945- NORTHWEST MOUNTAINS INCLUDING JEMEZ-UPPER RIO GRANDE VALLEY- ...STRONG THUNDERSTORMS OVER LOS ALAMOS COUNTY... AT 108 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR BANDELIER NATIONAL MONUMENT. MOVEMENT WAS SOUTHEAST AROUND 15 MPH. ANOTHER STRONG STORM WAS LOCATED NORTHWEST OF SAN ILDEFONSO PUEBLO AND WAS MOVING SOUTHEAST. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FRIJOLES...EL RANCHO... SAN ILDEFONSO PUEBLO...SANTA CLARA PUEBLO AND WHITE ROCK. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON HIGHWAYS AS THESE STORMS MOVE THROUGH THE AREA. RAINFALL RATES MAY REACH UP TO ONE INCH PER HOUR.
Special weather statement, May 27, 1:52 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 152 PM MDT FRI MAY 27 2005 NMZ004-005-011-272015- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- ...CLUSTER OF STRONG THUNDERSTORMS OVER NORTHWEST SAN MIGUEL COUNTY... AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER EXTENDING FROM EL PORVENIR AND GALLINAS TO MONTEZUMA. THE STORMS WERE MOVING EAST TO SOUTHEAST. LOCATIONS IN THE PATH OF THIS STORM INCLUDE GALLINAS...MINERAL HILL...MONTEZUMA...SAN ANTONIO AND SAN GERONIMO....OJITOS FRIOS...LAS VEGAS AND ROMEROVILLE. RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR MAY RESULT IN LOCALIZED PONDING OF WATER IN LOW SPOTS AND DIPS.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:12 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 63 min |
| May 27, 4:09 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 51 min |
| May 27, 4:59 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 32 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.